Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 280, NWS Shreveport, LA

May 3, 2008LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2008, 2:06 AM CDT for LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2008, 2:06 AM CDT (07:06 UTC)
Expired
May 3, 2008, 2:45 AM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County LaSalle Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 11:38 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
1.8
Supercell composite
12.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:58 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 2, 11:58 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CDT FRI MAY 2 2008

.DISCUSSION...

UPDATED TO INCLUDE THE NEW TORNADO WATCH FOR THE SOUTHEAST
PARTS OF THE REGION GENERALLY ALONG AND TO THE SOUTHEAST OF A
LINE FROM MONROE TO JONESBORO...AND PLEASANT HILL. ALSO MADE
SOME GRIDDED DATA CHANGES TO GROUPINGS OF ZONES...RAIN CHANCES...
AND SKY COVER. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  77  52  80 /  60  20   0   0
MLU  62  77  52  78 /  90  50   0   0
DEQ  50  71  45  76 /  10  10   0   0
TXK  54  71  48  78 /  10  10   0   0
ELD  57  73  48  78 /  60  50   0   0
TYR  56  75  52  79 /  20  10   0   0
GGG  57  76  50  80 /  20  10   0   0
LFK  64  80  54  81 /  60  50   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, May 2, 4:59 PM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT FRI MAY 2 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
459 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE EVENING
AND OVERNIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...
NORTHWEST AND NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF
NORTHEAST TEXAS. THIS WILL BE GENERALLY ALONG AND TO THE SOUTHEAST OF
A MAGNOLIA ARKANSAS...TO SHREVEPORT LOUISIANA...AND MARSHALL...
HENDERSON...AND RUSK TEXAS LINE. A COLD MOVING ACROSS SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS WILL CONTINUE TO HELP
PRODUCE SHOWERS AND STRONG TO SEVERE THUNDERSTORMS. THE STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL FROM NEAR THREE QUARTERS OF AN
INCH TO NEAR A QUARTER COIN SIZE...GUSTY WINDS OF 35 TO 60 MPH...AND
BRIEF BUT LOCALLY HEAVY RAINFALL WITH RATES OF ONE HALF TO NEAR ONE
AND ONE HALF INCHES PER HOUR. ALTHOUGH THE CHANCE FOR TORNADOES HAS
DECREASED THERE WILL BE DISCRETE STORMS CAPABLE OF PRODUCING
TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED THROUGH THE EVENING...FOR
SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PARTS OF NORTHWEST AND
NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF NORTHEAST
TEXAS.

06

In the hours before

Local storm report, May 2, 9:58 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             GIBSLAND                32.54N 93.05W
05/02/2008  M1.75 INCH       BIENVILLE          LA   PUBLIC

            JUST OFF HWY 80

&&

STEVENS
Local storm report, May 2, 10:05 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             LOGANSPORT              31.97N 93.99W
05/02/2008  M0.88 INCH       DESOTO             LA   PUBLIC

&&

STEVENS
Local storm report, May 2, 10:18 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             6 NW CHATHAM            32.37N 92.52W
05/02/2008  M0.75 INCH       JACKSON            LA   PUBLIC

            ALONG HWY 146.

&&

STEVENS
Local storm report, May 2, 10:38 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             5 SE BRONSON            31.29N 93.95W
05/02/2008  M0.75 INCH       SABINE             TX   PUBLIC

            ON HWY 184.

&&

STEVENS
Local storm report, May 2, 10:53 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             8 S HAUGHTON            32.41N 93.51W
05/02/2008  M1.00 INCH       BOSSIER            LA   LAW ENFORCEMENT

&&

STEVENS
Local storm report, May 2, 11:16 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             5 W MONROE              32.51N 92.17W
05/02/2008  M1.00 INCH       OUACHITA           LA   AMATEUR RADIO

            AT I-20 AND HWY 546

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:21 PM CDTSevere Thunderstorm WarningSHVAngelina39 min
May 2, 7:57 PM CDTSevere Thunderstorm WarningSHVAngelina, San Augustine48 min
May 2, 9:11 PM CDTSevere Thunderstorm WarningSHVShelby49 min
May 2, 9:52 PM CDTSevere Thunderstorm WarningSHVShelby38 min
May 2, 10:30 PM CDTSevere Thunderstorm WarningSHVSabine45 min
May 2, 7:14 PM CDTSevere Thunderstorm WarningSHVOuachita31 min
May 2, 7:33 PM CDTSevere Thunderstorm WarningSHVLincoln, Union57 min
May 2, 7:44 PM CDTSevere Thunderstorm WarningSHVBossier, Webster61 min
May 2, 7:50 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson55 min
May 2, 8:20 PM CDTSevere Thunderstorm WarningSHVClaiborne55 min
May 2, 8:38 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita67 min
May 2, 8:47 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson43 min
May 2, 9:14 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union, Webster31 min
May 2, 9:25 PM CDTSevere Thunderstorm WarningSHVLincoln, Union65 min
May 2, 9:33 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Webster57 min
May 2, 9:41 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union64 min
May 2, 9:46 PM CDTSevere Thunderstorm WarningSHVJackson, Ouachita59 min
May 2, 9:54 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union66 min
May 2, 10:27 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto34 min
May 2, 10:30 PM CDTSevere Thunderstorm WarningSHVUnion37 min
May 2, 10:44 PM CDTSevere Thunderstorm WarningSHVOuachita61 min
May 2, 11:01 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Winn59 min
May 2, 11:21 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn54 min
May 2, 11:32 PM CDTSevere Thunderstorm WarningSHVSabine43 min
May 3, 12:56 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn64 min
May 2, 9:20 PM CDTSevere Thunderstorm WarningSHVUnion40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.